New York, 2017Damaging Winds in New York, September 4, 2017
September 4, 2017 · NWS BUF · 36 events in 9 counties and zones
Thunderstorms ahead of an approaching strong cold front produced damaging winds during the late evening and early overnight hours. The thunderstorm winds downed trees and power lines throughout parts of the western southern tier and Finger Lakes region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $369,000
- Crop damage
- None recorded
- Events
- 36
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms ahead of an approaching strong cold front produced damaging winds during the late evening and early overnight hours. The thunderstorm winds downed trees and power lines throughout parts of the western southern tier and Finger Lakes region. Wind gusts were measured to 61 mph. Several homes and cars were damaged by falling trees including ones in Silver Creek, Celeron and Jamestown. Approximately 70 trees at a golf course near Attica toppled. In Westfield, a garage was lifted off its foundation. Several roads were closed by fallen trees and debris including ones in Perrysburg, East Aurora, Falconer and Onoville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Sep 4, 6:44 PM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 4, 6:44 PM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
744 PM EDT Mon Sep 4 2017
.SYNOPSIS...
Some gusty showers and possible thunderstorms will accompany the
passage of a strong cold front tonight...then any leftover showers
early Tuesday will give way to partial clearing and notably cooler
conditions. The trend towards more Fall like conditions will
continue through the week...as temperatures will average some 10
degrees below normal by Friday night. The cooler weather will be
accompanied by scattered showers...particularly during the day.
&&
.NEAR TERM /THROUGH TUESDAY/...
It will become quite unsettled across the bulk of the region later
this evening as a fairly strong cold front will push across our
region. While instability ahead of this front is quite limited (to
the tune of less than 500 j/kg) there is plenty of synoptic forcing.
A 125 kt H25 jet over Quebec has placed our forecast area under the
right rear jet entrance region...which is favorable for jet induced
lift. There is also strong frontogenetic lift in the vcnty of the
front...so unusually deep synoptic lift will accompany the frontal
passage.
Any thunderstorms that do develop will encounter a highly sheared
environment with bulk shear values exceeding 50 knots. Mid level
lapse rates will also be in the vcnty of 7 deg c/km through about
03z...so synoptically forced storms will have a favorable
environment for which to grow. Otherwise...the front will generate a
2-4 hour swath of showers with QPF under a half inch...although
basinwide averages will likely stay below a quarter inch.
Tuesday...a few showers may remain along our eastern zones...
but the bulk of the region should start the day dry and cooler
with cold air advection. Temperatures at 850 hPa will drop to
the upper single digits by days close...and afternoon highs will
be more Fall-ish...with reading in the mid to upper 60s. With
the upper level trough nearing WNY through the day and
steepening lapse rates...a few showers will be possible in the
west during the afternoon.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
The main story for the middle part of the week will be the expected
fall-like weather conditions. Deep upper trough and cyclonic
northwest flow will maintain considerable cloudiness, cool
temperatures and periodic showers, aided by increasing over-lake
instability. Best chances for rain look to be Thursday and Thursday
night, especially southeast of the lakes as an uptick in favorable
lake parameters in shown on model soundings. Will also have to watch
for potential waterspouts during this time given unstable conditions
on the lakes. Temperatures aloft will continue to fall with the
approach of the upper trough, and this will be reflected in the
surface temperatures during the mid-week period as well, with highs
in the 60s both Wednesday and Thursday. Lows will run in the 40s
inland, to the lower 50s near the lakeshores.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
The pattern across North America will remain highly amplified late
this week and early next weekend, with a deep trough over the
Northeast States slowly moving away. This will maintain below normal
temperatures and fall-like weather Friday and Saturday. On Friday,
numerous shortwaves and deeper wrap around moisture near the base of
the longwave trough will produce scattered showers. There will also
be lake enhancement as cold air aloft crosses the lakes and
generates moderate lake induced instability. This will produce more
numerous showers east of Lakes Erie and Ontario Thursday night into
Friday, and there may even be enough instability to support a few
thunderstorms as well.
The wrap around and lake effect rain showers slowly taper off Friday
night as the longwave trough moves east into the Canadian Maritimes.
This will bring a return to mainly dry weather by Saturday, with
temperatures still below average.
Sunday and Monday look much better as high pressure surface and
aloft builds into the Ohio Valley and Great Lakes, with the pattern
temporarily de-amplifying and becoming more zonal across North
America. This will bring dry weather and abundant sunshine Sunday
and Monday, with temperatures likely returning to a little above
average by Monday.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
While VFR conditions will remain in place across western and north
central New York through 02z...an approaching cold front will
generate some gusty showers and possible strong thunderstorms later
this evening that will encourage conditions to deteriorate to at
least MVFR levels.
Timing of the most widespread showers and possible thunderstorms
includes the following...KIAG and KBUF 01-04z...KJHW 02-05z...
KROC 03-05z...and KART 04-06z. While sfc winds will have the ability
to gust as high as 30 knots ahead of the thunderstorms...the storms
themselves could generate winds in excess of 50 knots.
In the wake of the showers and thunderstorms...cigs will lower to
MVFR levels for much of western and north central New York...with
IFR cigs anticipated across the Southern Tier and portions of the
Finger Lakes region.
On Tuesday...there may be some leftover morning showers east of a
line from KART to KDSV and KBFD. Otherwise...IFR to MVFR cigs will
improve to VFR levels by 15z.
Outlook...
Tuesday night...Mainly VFR.
Wednesday and Friday...VFR/MVFR. A chance of showers.
Saturday...Mainly VFR.
&&
.MARINE...
Strong southwest winds ahead of an approaching cold front will
continue to justify high end small craft advisories for all of
the New York nearshore waters...as well as the IAG River and BUF
Harbor.
The cold front will plow across Lakes Erie and Ontario after
02z...with gusty showers and potentially strong thunderstorms
marking its passage. Mariners should be alert for possible special
marine warnings...as any convection will have an elevated risk of
producing winds in excess of 35 knots.
In the wake of the cold front..winds will gradually subside late
tonight and Tuesday. This will allow the small craft advisories to
expire from west to east...with the nearshore waters from Sodus Bay
to Mexico bay on Lake Ontario being the last to fall below SCA
criteria due to a lag in the lowering of the waves.
A weak surface pressure gradient will then result in generally light
winds and negligible waves across the region Tuesday night through
Wednesday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement until 8 PM EDT this evening for NYZ007.
Beach Hazards Statement until 10 PM EDT this evening for
NYZ010-019-085.
MARINE...Small Craft Advisory until 8 PM EDT this evening for LEZ020.
Small Craft Advisory until 8 AM EDT Tuesday for LEZ040-041.
Small Craft Advisory until 8 PM EDT this evening for
LOZ030.
Small Craft Advisory from 11 PM this evening to 2 PM EDT
Tuesday for LOZ043-044.
Small Craft Advisory until 8 AM EDT Tuesday for LOZ042.
Small Craft Advisory until 2 PM EDT Tuesday for LOZ045.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/THOMAS
SHORT TERM...TMA
LONG TERM...HITCHCOCK
AVIATION...RSH
MARINE...RSHHazardous weather outlook, Sep 4, 4:41 AM EST, 16 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
541 AM EDT Mon Sep 4 2017
NYZ003>006-008-013-014-021-050945-
Monroe-Wayne-Northern Cayuga-Oswego-Lewis-Livingston-Ontario-
Allegany-
541 AM EDT Mon Sep 4 2017
This Hazardous Weather Outlook is for portions of western and north
central New York.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ007-050945-
Jefferson-
541 AM EDT Mon Sep 4 2017
...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of central New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ001-002-011-012-020-050945-
Niagara-Orleans-Genesee-Wyoming-Cattaraugus-
541 AM EDT Mon Sep 4 2017
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and Tonight.
Thunderstorms are expected to develop across the southern Great Lakes
this afternoon, ahead of an approaching cold front and continue east
into far western New York this evening. These storms will have the
potential to be strong, and possibly severe as they cross into New
York this evening, with damaging wind gusts being the main concern.
Storms should weaken as they progress east across the Genesee valley
overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
NYZ010-019-085-050945-
Northern Erie-Chautauqua-Southern Erie-
541 AM EDT Mon Sep 4 2017
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...
This Hazardous Weather Outlook is for portions of western New York.
.DAY ONE...Today and Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Beach Hazards Statement.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LEZ020-040-041-LOZ030-042-062-050945-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
541 AM EDT Mon Sep 4 2017
This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.
.DAY ONE...Today and Tonight.
Thunderstorms are expected to develop across the southern Great Lakes
this afternoon, ahead of an approaching cold front and continue east
into far western New York this evening. These storms will have the
potential to be strong, and possibly severe as they move across the
lower Great Lakes this evening, with strong wind gusts being the
main concern. Storms should weaken as they progress east across Lake
Ontario overnight.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
LOZ043>045-063>065-SLZ022-024-050945-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
541 AM EDT Mon Sep 4 2017
This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.
.DAY ONE...Today and Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Sep 4, 4:13 PM EST, 5 hours 11 minutes before
Special Weather Statement
National Weather Service Buffalo NY
513 PM EDT Mon Sep 4 2017
NYZ001-002-010>012-019-020-085-050100-
Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-
Cattaraugus-Southern Erie-
Including the cities of Niagara Falls, Medina, Buffalo, Batavia,
Warsaw, Jamestown, Olean, Orchard Park, and Springville
513 PM EDT Mon Sep 4 2017
...LINE OF STRONG TO SEVERE THUNDERSTORMS POSSIBLE LATER THIS
EVENING...
A line of thunderstorms is expected to intensify and spread
across Lake Erie and southern Ontario this evening. This line of
thunderstorms will enter Western New York near the Lake Erie shore
and Niagara River between 9pm and 10pm, then spread east towards
the Genesee Valley and weaken by around midnight.
This line of thunderstorms will likely produce gusty winds,
frequent lightning, and briefly heavy rainfall. There is a chance
a few storms may become severe, with isolated damaging wind gusts.
Those with outdoor plans extending into the mid to late evening
should monitor weather conditions and be prepared to move to
shelter if threatening weather approaches.
HITCHCOCK
Special weather statement, Sep 4, 9:20 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1020 PM EDT MON SEP 4 2017
NYZ010>012-085-050300-
Southern Erie-Wyoming-Genesee-Northern Erie-
1020 PM EDT MON SEP 4 2017
...A LINE OF STRONG THUNDERSTORMS WILL CROSS NORTHERN WYOMING...
NORTHEASTERN ERIE AND GENESEE COUNTIES...
At 1018 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Clarence to Cheektowaga to Woodlawn
Beach State Park. Movement was east at 55 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Clarence, Lackawanna, Batavia,
Depew, Amherst, Tonawanda and Lancaster.
This includes Interstate 90 between exits 56 and 48.
Frequent cloud to ground lightning is occurring with this storm...
including a higher than normal percentage of intense positive cloud
to ground strikes. These stronger strikes are more likely to produce
fires. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.
LAT...LON 4280 7892 4283 7893 4306 7876 4311 7801
4265 7800 4276 7898
TIME...MOT...LOC 0218Z 260DEG 47KT 4301 7866 4289 7873 4280 7887
RSHThunderstorm Wind, Chautauqua
- When
- September 4, 9:24 PM EST
- Where
- Chautauqua County, 0.51 mi W of Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.270, -79.710
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:26 PM EST
- Where
- Chautauqua County, 0.86 mi NW of Dunkirk
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.490, -79.340
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:28 PM EST
- Where
- Chautauqua County, 0.69 mi S of Bournes Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 42.360, -79.550
Thunderstorm winds lifted a garage off its foundation.
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:30 PM EST
- Where
- Chautauqua County, 0.51 mi W of Westfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.320, -79.580
Law enforcement reported trees down by thunderstorm winds along Route 20 in Westfield.
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:33 PM EST
- Where
- Chautauqua County, 0.69 mi S of Silver Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 42.540, -79.170
Law enforcement reported trees down by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:34 PM EST
- Where
- Chautauqua County, Brocton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 42.380, -79.430
The mayor of Brocton reported a row of eight trees downed by thunderstorm winds.
Thunderstorm Wind, Genesee
- When
- September 4, 9:36 PM EST
- Where
- Genesee County, North Pembroke
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 43.020, -78.330
Law enforcement reported wires down by thunderstorm winds on Beckwith Road.
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:40 PM EST
- Where
- Chautauqua County, 2.06 mi NE of Lamberton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.420, -79.370
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:45 PM EST
- Where
- Chautauqua County, 0.86 mi NW of Dunkirk Muni Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 42.490, -79.280
Thunderstorm Wind, Chautauqua
- When
- September 4, 9:51 PM EST
- Where
- Chautauqua County, 2.81 mi N of Cherry Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Public
- Coordinates
- 42.320, -79.090
The public reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 9:54 PM EST
- Where
- Cattaraugus County, 0.69 mi N of Perrysburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 42.460, -79.000
Law enforcement reported trees and wires downed by thunderstorm winds along Route 39.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 9:56 PM EST
- Where
- Cattaraugus County, Dayton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.420, -78.970
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 9:56 PM EST
- Where
- Cattaraugus County, 1.23 mi SW of Gowanda
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.460, -78.940
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Erie
- When
- September 4, 10:08 PM EST
- Where
- Erie County, 3.76 mi SE of New Oregon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 42.540, -78.730
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Erie
- When
- September 4, 10:10 PM EST
- Where
- Erie County, 1.23 mi NW of Springville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.510, -78.670
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Erie
- When
- September 4, 10:10 PM EST
- Where
- Erie County, 1.01 mi W of East Aurora
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Social Media
- Coordinates
- 42.770, -78.620
Reports of downed trees by thunderstorm winds were noted on social media.
Thunderstorm Wind, Chautauqua
- When
- September 4, 10:15 PM EST
- Where
- Chautauqua County, Lakewood
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 42.100, -79.320
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- September 4, 10:17 PM EST
- Where
- Chautauqua County, Celoron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 42.100, -79.280
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- September 4, 10:18 PM EST
- Where
- Chautauqua County, 0.69 mi N of Celoron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Social Media
- Coordinates
- 42.110, -79.280
Social media showed a tree, downed by thunderstorm winds, that landed on a house.
Thunderstorm Wind, Erie
- When
- September 4, 10:19 PM EST
- Where
- Erie County, Sardinia
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 42.530, -78.500
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Chautauqua
- When
- September 4, 10:20 PM EST
- Where
- Chautauqua County, 0.69 mi S of Levant
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Social Media
- Coordinates
- 42.120, -79.180
Thunderstorm winds downed trees along Elmwood Avenue.
Thunderstorm Wind, Wyoming
- When
- September 4, 10:20 PM EST
- Where
- Wyoming County, Arcade
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 42.530, -78.430
Thunderstorm winds downed trees in Arcade.
Thunderstorm Wind, Wyoming
- When
- September 4, 10:20 PM EST
- Where
- Wyoming County, 2.88 mi WSW of Attica
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 42.850, -78.330
Thunderstorm winds caused substantial damage to trees at a golf course.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 10:22 PM EST
- Where
- Cattaraugus County, 1.03 mi W of Onoville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Social Media
- Coordinates
- 42.030, -78.990
Thunderstorm winds downed trees along Sawmill Run Road.
Thunderstorm Wind, Chautauqua
- When
- September 4, 10:41 PM EST
- Where
- Chautauqua County, 0.69 mi N of Busti
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.040, -79.280
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 10:45 PM EST
- Where
- Cattaraugus County, 0.86 mi NW of Humphery
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 42.210, -78.540
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Ontario
- When
- September 4, 10:50 PM EST
- Where
- Ontario County, 1.38 mi N of Manchester Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 43.000, -77.180
Law enforcement reported wires downed by thunderstorm winds.
Thunderstorm Wind, Ontario
- When
- September 4, 10:55 PM EST
- Where
- Ontario County, 1.71 mi SW of Port Gibson
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.010, -77.190
Thunderstorm Wind, Wayne
- When
- September 4, 10:58 PM EST
- Where
- Wayne County, 0.86 mi SE of Newark
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Law Enforcement
- Coordinates
- 43.040, -77.090
Law enforcement reported wires downed by thunderstorm winds.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 11:09 PM EST
- Where
- Cattaraugus County, Olean
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.430
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Cattaraugus
- When
- September 4, 11:13 PM EST
- Where
- Cattaraugus County, 0.69 mi N of Westons Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.080, -78.370
Law enforcement reported trees downed by thunderstorm winds.
Thunderstorm Wind, Allegany
- When
- September 4, 11:20 PM EST
- Where
- Allegany County, 0.86 mi SW of Friendship
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 42.210, -78.140
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Oswego
- When
- September 4, 11:22 PM EST
- Where
- Oswego County, 0.85 mi SE of South Hannibal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 43.260, -76.520
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Allegany
- When
- September 4, 11:34 PM EST
- Where
- Allegany County, 3.45 mi S of Phillips Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.220, -77.900
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Ontario
- When
- September 4, 11:34 PM EST
- Where
- Ontario County, Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 42.870, -76.980
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Allegany
- When
- September 4, 11:38 PM EST
- Where
- Allegany County, 2.81 mi S of Alfred
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $12,000
- Reported by
- Law Enforcement
- Coordinates
- 42.210, -77.770
Law enforcement reported trees and wires downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Ohio, September 4, 20172 injured · $2.1 million · EF2 · 15 events
- Wildfire in Washington, September 4 to 15, 2017$4.5 million · 1 event
- Hail and Damaging Wind in Michigan, September 4, 2017$12,000 · 2 in hail · 11 events
- Hail and Damaging Wind in Minnesota, September 4, 20171.75 in hail · 9 events
- Hail and Damaging Winds in Illinois, September 4, 20172 in hail · 8 events
- Marine Thunderstorm Winds in Lake Erie, September 4, 20178 events
- Dense Smoke in Idaho, September 4 to 8, 20176 events
- Hail in Illinois, September 4, 20171.25 in hail · 6 events
- Hail in Illinois, September 4 to 5, 20171.25 in hail · 6 events
- Dense Smoke in Washington, September 4 to 8, 20175 events
- Waterspouts in Gulf of Mexico, September 4, 20174 events
- Damaging Winds in Minnesota, September 4, 2017$10,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 723309, 723310, 723311, 723312, 723313, 723314, 723315, 723342, 723343, 723316, 723317, 723318, 723319, 723320, 723321, 723322, 723323, 723324, 723325, 723326, 723327, 723328, 723329, 723330, 723331, 723332, 723333, 723344, 723334, 723335, 723336, 723337, 723338, 723339, 723340, 723341.